MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-62
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The bipolar instrument was analyzed and found to have thermal damage at the molded insulator.For clarification, the damage on the tip is likely thermal damage to the molded insulator.During visual inspection, black and brown substances were observed on both sides of the molded insulator, indicating material degradation due to current leakage.There is no damage to the snake wrist cables, main tube, and housing.The housing was removed for inspection, and no issues were observed.Each input disk was manually articulated and responded accordingly.Additionally, the instrument was found to have residue.Visual inspection was performed, and white residue was observed on four of the clamping pulleys, located inside the backend of the instrument.The instrument was found to have multiple corroded bearings.The housing was removed for inspection, and orange discoloration was observed on ten of the bearings near the clamping pulley, which indicates corrosion.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.Thermal damage can also result due to inadvertent energy application from a monopolar instrument.This issue can be resolved by using an alternate instrument to complete the procedure.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, user noticed that the line at the maryland bipolar forceps instrument 's tip was broken.The instrument was removed and replaced with a backup.Following this, the user continued and completed the procedure with no further issues.No fragment fell into the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the reporter confirmed that the tip of the instrument was not broken off or detached from the shaft, and no parts were missing.Furthermore, no fragment fell into the patient during the procedure, so retrieval was not necessary, and there was no injury reported.The instrument did not collide with any other instruments or hard material, minimizing the risk of procedural complications.Additionally, there were no photographic images or video recordings available for isi review in this case.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25248986
Report Number2955842-2026-25971
Device Sequence Number13160953
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)250129(10)K10250129
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-62
Device Catalogue Number430010
Device Lot NumberK10250129 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown